Alert archive / Indiana / Tornado Warnings in 2013
Tornado Warning 15, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Nov 17, 2013, 3:19 PM EST for Cass County, Miami County, Wabash County, Indiana. It was in force for 26 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2013, 3:19 PM EST (20:19 UTC)
- Expired
- Nov 17, 2013, 3:45 PM EST
- In force
- 26 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Cass County, IN, Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 88 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 3:20 PM EST | TORNADO | 2 Sse Dunkirk, IN | EF0. MAXIMUM WIND SPEED 80 MPH. MAXIMUM PATH WIDTH 100 YARDS. PATH LENGTH 0.9 MILES. TOUCHDOWN OCCURRED 2 MILES SW OF LOGANSPORT AND LIFTED 1 MILE SOUTH OF LOGANSPORT. |
| Nov 17, 3:23 PM EST | TORNADO | 3 S Logansport, IN | SW SIDE OF LOGANSPORT AT LEAST 1 HOUSE DESTROYED ANOTHER SEVERELY DAMAGED... MULTIPLE TREES DOWN...EVACUATED COMPLEXES DUE TO GAS LEAKS. |
| Nov 17, 3:24 PM EST | TORNADO | Young America, IN | SOUTH OF 400S TO YOUNG AMERICA TO GRISSOM POSSIBLE TORNADO LEARGE TREES DOWN BARN DESTROYED TRAILER IN TREE...SEMI FLIPPED NEAR YOUNG AMERICA |
| Nov 17, 3:25 PM EST | TORNADO | 1 Wsw Lincoln, IN | TREES AND POWER LINES DOWN. MODERATE STRUCURAL DAMAGE TO HOMES. |
| Nov 17, 3:27 PM EST | TORNADO | 1 N Young America, IN | EF0. MAXIMUM WIND SPEED 80 MPH. MAXIMUM PATH WIDTH 200 YARDS. PATH LENGTH 1.6 MILES. TOUCHDOWN AROUND 1 MILES NORTH OF YOUNG AMERICA AND LIFTED 2 MILES NE OF YOUNG AMERICA |
| Nov 17, 3:30 PM EST | TSTM WND GST 84 | Grissom Afb, IN | MEASURED 84MPH GUST AT 2030Z |
| Nov 17, 3:30 PM EST | TORNADO | 1 S Nead, IN | EF1. MAXIMUM WIND SPEED 110 MPH. MAXIMUM PATH WIDTH 250 YARDS. PATH LENGTH 2.85 MILES. TOUCHDOWN 1.5 MILES NORTH NORTHEAST OF GRISSON AFB TO 5 MILES NORTHEAST OF GRISSOM AFB. |
| Nov 17, 3:33 PM EST | TORNADO | Peru, IN | MIAMI COUNTY LEO REPORTS TORNADO AT MAPLE LAWN TRAILER PARK |
| Nov 17, 3:35 PM EST | TSTM WND GST 60 | Peru, IN | ESTIMATED GUSTS OVER 60MPH MULTIPLE POWER OUTAGES HALF INCH HAIL |
| Nov 17, 3:48 PM EST | TSTM WND GST 69 | 1 Nne Wabash, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 11:20 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
863
WFUS53 KIWX 172019
TORIWX
INC017-103-169-172045-
/O.NEW.KIWX.TO.W.0015.131117T2019Z-131117T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
319 PM EST SUN NOV 17 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CASS COUNTY IN NORTH CENTRAL INDIANA...
CENTRAL MIAMI COUNTY IN NORTH CENTRAL INDIANA...
WEST CENTRAL WABASH COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 345 PM EST
* AT 316 PM EST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 9 MILES SOUTHWEST OF WALTON...AND MOVING
NORTHEAST AT 75 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
WALTON AND GRISSOM AFB AROUND 325 PM EST.
PERU AND BUNKER HILL AROUND 330 PM EST.
MEXICO AROUND 335 PM EST.
OTHER LOCATIONS IN THE WARNING INCLUDE ANOKA...ONWARD...ADAMSBORO...
NEW WAVERLY...NEAD...HOOVER...WELLS...FLORA...CHILI AND DENVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4058 8638 4070 8638 4070 8646 4096 8599
4084 8577 4057 8626 4057 8637
TIME...MOT...LOC 2019Z 230DEG 66KT 4063 8634
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
MARSILI1 follow-up statement
142
WWUS53 KIWX 172027
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
327 PM EST SUN NOV 17 2013
INC017-103-169-172045-
/O.CON.KIWX.TO.W.0015.000000T0000Z-131117T2045Z/
WABASH IN-MIAMI IN-CASS IN-
327 PM EST SUN NOV 17 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CASS...
CENTRAL MIAMI AND WEST CENTRAL WABASH COUNTIES UNTIL 345 PM EST...
AT 321 PM EST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR WALTON...AND MOVING NORTHEAST AT 75 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
MEXICO AROUND 335 PM EST.
OTHER LOCATIONS IN THE WARNING INCLUDE FLORA...DENVER...ERIE...
CHILI...RICHVALLEY...ROANN AND STOCKDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4058 8638 4070 8638 4070 8646 4096 8599
4084 8577 4057 8626 4057 8637
TIME...MOT...LOC 2026Z 230DEG 66KT 4071 8620
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
MARSILIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Nov 17, 2:34 PM EST, 45 minutes earlier.
Area forecast discussion, Nov 17, 2:34 PM EST, 45 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
234 PM EST SUN NOV 17 2013
.SYNOPSIS...
ISSUED AT 650 AM EST SUN NOV 17 2013
AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM IOWA
THIS MORNING ACROSS THE UPPER GREAT LAKES TONIGHT. THE COLD FRONT
ASSOCIATED WITH THE LOW WILL SWEEP ACROSS OUR AREA AND CAUSE SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND POSSIBLY TORNADOES THIS
AFTERNOON AND THIS EVENING. VERY WINDY CONDITIONS ARE EXPECTED TODAY
AND TONIGHT... WITH GUSTS UP TO 60 MPH THIS AFTERNOON AND THIS
EVENING. IT WILL TURN MUCH COLDER TONIGHT WITH A CHANCE FOR LAKE
EFFECT SNOW SHOWERS MONDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 228 PM EST SUN NOV 17 2013
...SEVERE WEATHER EXPECTED THIS AFTN/EARLY EVE...
A STRONGLY FORCED LINE OF CONVECTION IN THE ACT OF CONGEALING INTO A
LEWP/QLCS (AS OF 19Z) NEAR THE INDIANA/ILLINOIS BORDER WILL CONTINUE
EAST AND IMPACT THE ENTIRE FORECAST AREA THIS AFTERNOON INTO THE
EARLY EVENING. PDS TORNADO WATCH WARRANTED GIVEN INCREDIBLE
SHEAR/FLOW (0-1 KM SHEAR TO 45 KNOTS AND DEEP LAYER EFFECTIVE SHEAR
TO 70 KNOTS) AND ENOUGH INSTABILITY TO SUPPORT A HIGH RISK FOR
WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES WITH THIS LINE.
SOME MLCIN EXISTS THANKS TO PERSISTENT LOW STRATUS AND SHOWERS SO
FAR TODAY. HOWEVER...NARROW CORRIDOR OF LOW 60S SFC DEWPOINTS ON
EASTERN FRINGE OF COLD POCKET ALOFT SHOULD BE ENOUGH TO REDUCE MLCIN
AND INCREASE MLCAPE TO BTW 400-800 J/KG JUST AHEAD OF THIS LINE.
SYSTEM RESPONSIBLE FOR THE DANGEROUS WX IS EXTREMELY DYNAMIC WITH
NEGATIVE TILT TO DEEP PV ANOMALY (NOW NEAR THE IL/IA BORDER) AND
IMPRESSIVE 120 KT MID LVL JET UNDERCUTTING INTO THE OH VALLEY.
THIS, STRONG MID LVL DCVA, UPPER LVL DVRG, AND DEEP MOISTURE WITH
WAVE WILL ALLOW A 992 MB SFC LOW ACROSS SRN WI (AS OF 19Z) TO
DEEPEN NORTHEAST INTO THE NORTHERN GREAT LAKES TONIGHT. ASSOCIATED
STRONG ISALLOBARIC GRADIENT / RISE FALL COUPLET / SHOULD SUPPORT
A FEW GUSTS IN EXCESS OF 50 MPH JUST BEHIND THE SFC COLD FRONT
LATER THIS AFTN AND EVENING. CONDITIONS WILL IMPROVE OVERNIGHT
INTO MONDAY AS SYSTEM LIFTS OUT AND LARGE SCALE SUBSIDENCE/DRYING
OVERSPREADS THE LOWER LAKES AND OH VALLEY. CANNOT RULE OUT A FEW
LAKE EFFECT SPRINKLES/FLURRIES IN LOW LEVEL CAA REGIME AND WNW
BOUNDARY LAYER FLOW TRAJECTORIES...ALTHOUGH DRY AIR SHOULD WIN OUT
WITH MAINLY DRY CONDITIONS EXPECTED. LINGERING MODEST SFC PRESSURE
GRADIENT IN WAKE OF SYSTEM WILL KEEP WINDS UP A BIT TOMORROW WITH
GUST 25-30 MPH POSSIBLE.
&&
.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 409 AM EST SUN NOV 17 2013
MUCH QUIETER LONG TERM PERIOD COMPARED TO CURRENT SHORT TERM AS MUCH
LESS AMPLIFIED UPPER LEVEL FLOW ESTABLISHES ACROSS THE AREA UNTIL
TOWARDS THE WEEKEND.
SEASONABLE TEMPERATURES EXPECTED THROUGH MOST OF THE PERIOD WITH
WEAK DISTURBANCES MOVING THROUGH THE FLOW MID-LATE WEEK. HAVE
CONTINUED WITH SLGT CHC/CHC POPS WEDS-FRI BUT NOT EXPANDED ANY
FURTHER IN TIME AS MODELS STRUGGLE WITH EASTWARD PROGRESS OF THESE
FEATURES AND INTERACTION WITH SFC RIDGE OFF THE EAST COAST.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1220 PM EST SUN NOV 17 2013
MVFR CIGS ARE EXPECTED TO PERSIST THIS AFTERNOON IN MOIST/STRONG
SSW FLOW IN WARM SECTOR OF DYNAMIC SYSTEM APPROACHING THE GREAT
LAKES REGION. CONVECTION BLOSSOMING IN UNCAPPED WARM SECTOR ACROSS
ILLINOIS WILL EVENTUALLY WORK THROUGH SBN AROUND 20-22Z AND FWA
22-23Z IN ADVANCE OF A STRONG COLD FRONT. HIGH SHEAR ENVIRONMENT
COMBINED WITH INCREASING INSTABILITY PER COOLING ALOFT IN ADVANCE
OF FRONT WILL SUPPORT AN AIRMASS RIPE FOR SEVERE STORMS (WIND
GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES). ISO/SCT PRE-
FRONTAL CONVECTION IS ALSO A CONCERN WITH SHRA/VCTS MENTION
RETAINED BEFORE MAIN BATCH OF CONVECTION. STRONG ISOLLABARIC
GRADIENT AND DEEP MIXING/STEEP LAPSE RATES IN WAKE OF FRONT LATE
THIS AFTERNOON AND EVENING MAY SUPPORT A PERIOD OF STRONG SYNOPTIC
WIND GUSTS IN EXCESS OF 50 KNOTS. VFR WITH DIMINISHING WINDS
BEYOND THIS EVENING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WARNING UNTIL 1 AM EST /MIDNIGHT CST/ MONDAY FOR
INZ003>009-012>018-020-022>027-032>034.
MI...HIGH WIND WARNING UNTIL 1 AM EST MONDAY FOR MIZ077>081.
OH...HIGH WIND WARNING UNTIL 1 AM EST MONDAY FOR OHZ001-002-004-005-
015-016-024-025.
LM...STORM WARNING UNTIL 5 AM EST MONDAY FOR LMZ043-046.
GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR LMZ043-046.
&&
SYNOPSIS...JT
SHORT TERM...STEINWEDEL
LONG TERM...FISHER
AVIATION...STEINWEDEL
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Nov 17, 5:25 AM EST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 525 AM EST SUN NOV 17 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-181030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 525 AM EST SUN NOV 17 2013 /425 AM CST SUN NOV 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SCATTERED THUNDERSTORMS WITH DAMAGING WINDS AND POSSIBLY TORNADOES... ARE EXPECTED TO MOVE INTO WESTERN PORTIONS OF THE AREA BY EARLY AFTERNOON... THEN TRANSITION TO A LINE OF SEVERE STORMS WITH WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES AS THEY MOVE ACROSS OUR AREA THIS AFTERNOON AND THIS EVENING. THE STORMS ARE EXPECTED TO BE MOVING EAST TO NORTHEAST AT 50 TO 60 MPH. IN ADDITION... IT WILL BE VERY WINDY TODAY AND TONIGHT... EVEN OUTSIDE OF THUNDERSTORM ACTIVITY... ESPECIALLY LATE THIS AFTERNOON AND THIS EVENING WHEN WIND GUSTS TO 60 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-181030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 525 AM EST SUN NOV 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH EARLY AFTERNOON. A STORM WARNING IS IN EFFECT FOR LATE THIS AFTERNOON AND TONIGHT. IN ADDITION... SEVERE THUNDERSTORMS WITH WIND GUSTS OVER 50 KNOTS AND TORNADOES ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LINGER INTO MONDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Nov 17, 1:25 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
125 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG S PIERCETON 41.20N 85.71W
11/17/2013 KOSCIUSKO IN 911 CALL CENTER
TREE DOWN SOUTH OF PIERCETON
&&
KGSpecial weather statement, Nov 17, 1:37 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
137 PM EST SUN NOV 17 2013
INZ006>009-MIZ080-081-OHZ001-002-171915-
BRANCH MI-DE KALB IN-FULTON OH-HILLSDALE MI-LAGRANGE IN-NOBLE
IN-STEUBEN IN-WILLIAMS OH-
137 PM EST SUN NOV 17 2013
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN FULTON...
WILLIAMS...SOUTHEASTERN BRANCH...SOUTHERN HILLSDALE...EXTREME
NORTHERN ALLEN...DE KALB...NORTHEASTERN NOBLE...STEUBEN AND
SOUTHEASTERN LAGRANGE COUNTIES...
AT 137 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF ANGOLA TO WATERLOO TO 6 MILES SOUTHWEST OF BUTLER...MOVING
NORTHEAST AT 65 MPH.
UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH AND OCCASIONAL CLOUD
TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
ANGOLA AND BUTLER...
MONTPELIER...
HAMILTON...
FREMONT...EDON AND EDGERTON...
READING...WEST UNITY AND PIONEER...
SILVER LAKE AND CROOKED LAKE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY EVENING FOR
NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4194 8459 4177 8441 4162 8435 4142 8471
4143 8480 4137 8480 4127 8499 4140 8515
4157 8534
TIME...MOT...LOC 1838Z 236DEG 56KT 4156 8514 4146 8503
4137 8492
MARSILILocal storm report, Nov 17, 3:02 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
302 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TSTM WND DMG 5 ESE MICHIGAN CITY 41.68N 86.81W
11/17/2013 LA PORTE IN TRAINED SPOTTER
MEASURED GUSTS IN EXCESS OF 55MPH TREES AND POWER LINES
DOWN IN MICHIGAN CITY PEA SZ HAIL
&&
KGLocal storm report, Nov 17, 3:15 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
315 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TORNADO 3 S MEDARYVILLE 41.04N 86.89W
11/17/2013 PULASKI IN FIRE DEPT/RESCUE
TORNADO ON THE GROUND NEAR MEDARYVILLE
&&
KGLocal storm report, Nov 17, 3:17 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
317 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 5 W CHALMERS 40.66N 86.96W
11/17/2013 WHITE IN TRAINED SPOTTER
ROTATION REPORTED ROOF OFF GARAGE TREE AND BRANCHES
DOWN
&&
KGLocal storm report, Nov 17, 3:19 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
319 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND GST 4 NW SOUTH BEND 41.70N 86.31W
11/17/2013 M68 MPH ST. JOSEPH IN ASOS
&&
KGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 4:08 AM EST | High Wind Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 20 hr |
| Nov 17, 5:07 AM EST | Storm Warning | IWX | 23 hr | |
| Nov 17, 12:20 PM EST | Special Weather Statement | IWX | Cass, Fulton, Miami, Pulaski, Wabash | 25 min |
| Nov 17, 12:36 PM EST | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Miami, Wabash | 39 min |
| Nov 17, 1:26 PM EST | Special Marine Warning | IWX | 2 hr | |
| Nov 17, 1:37 PM EST | Special Weather Statement | IWX | DeKalb, Steuben | 38 min |
| Nov 17, 2:24 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph, Starke | 51 min |
| Nov 17, 2:33 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, White | 42 min |
| Nov 17, 2:49 PM EST | Tornado Warning | IWX | Cass, White | 26 min |
| Nov 17, 3:03 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph, Starke | 42 min |
| Nov 17, 3:05 PM EST | Tornado Warning | IWX | Pulaski | 25 min |
| Nov 17, 3:07 PM EST | Tornado Warning | IWX | Cass, Fulton, Miami, White | 23 min |
| Nov 17, 3:14 PM EST | Severe Thunderstorm Warning | IWX | Cass, Grant, Huntington, Miami, Wabash | 46 min |
| Nov 17, 3:16 PM EST | Tornado Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 44 min |
| Nov 17, 3:33 PM EST | Tornado Warning | IWX | Blackford, Grant, Huntington, Miami, Wabash, Wells | 42 min |
| Nov 17, 3:41 PM EST | Tornado Warning | IWX | Huntington, Miami, Wabash, Whitley | 34 min |
| Nov 17, 3:45 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 30 min |
| Nov 17, 3:57 PM EST | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 48 min |
| Nov 17, 4:07 PM EST | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 38 min |
| Nov 17, 4:15 PM EST | Tornado Warning | IWX | Allen | 30 min |
| Nov 17, 4:20 PM EST | Special Weather Statement | IWX | Steuben | 25 min |
| Nov 17, 4:27 PM EST | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Jay | 48 min |
| Nov 17, 4:36 PM EST | Tornado Warning | IWX | Adams | 39 min |
Nearby
Tornado Warnings in Indiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.